Alert archive / Tennessee / Wind Advisories in 2007

Wind Advisory 3, NWS Morristown, TN

February 22, 20074 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Feb 22, 2007, 3:06 AM EST for 4 counties in Tennessee. It took effect at Feb 22, 2007, 12:00 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2007, 3:06 AM EST (08:06 UTC)
In effect from
Feb 22, 2007, 12:00 PM EST
Expired
Feb 22, 2007, 8:00 PM EST
In force
8 hr
Issued by
NWS Morristown, TN

Counties Carter County, TN, Greene County, TN, Johnson County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 98 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2007-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 79 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2007-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
79 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1620 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 220806
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
306 AM EST THU FEB 22 2007

...WINDY CONDITIONS EXPECTED TODAY...

.STRONG PRESSURE GRADIENT BETWEEN A LOW PRESSURE SYSTEM IN THE
EASTERN GREAT LAKES AND HIGH PRESSURE OVER THE CENTRAL PLAINS WILL
PRODUCE WINDY CONDITIONS TODAY...MAINLY DURING THE AFTERNOON HOURS.
THE STRONGEST WINDS WILL GENERALLY BE SEEN IN THE HIGHER TERRAIN.
THE WINDS ARE EXPECTED TO DIMINISH THIS EVENING.

TNZ018-043-045-047-221615-
/O.NEW.KMRX.WI.Y.0003.070222T1700Z-070223T0100Z/
JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN
306 AM EST THU FEB 22 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EST THIS
EVENING. 

WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED...ESPECIALLY
IN THE HIGHER TERRAIN.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

VAZ001-002-005-006-008-221615-
/O.NEW.KMRX.LW.Y.0002.070222T1700Z-070223T0100Z/
LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...JONESVILLE...WISE...GATE CITY...
LEBANON...ABINGDON
306 AM EST THU FEB 22 2007

...LAKE WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM EST THIS
EVENING. 

WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$
2 follow-up statements
000 
WWUS74 KMRX 221525
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1025 AM EST THU FEB 22 2007

...WINDY CONDITIONS THIS AFTERNOON ACROSS SOUTHWEST VIRGINIA AND
NORTHEAST TENNESSEE...

.A STRONG PRESSURE GRADIENT WILL DEVELOP THIS AFTERNOON BETWEEN A
LOW PRESSURE SYSTEM IN THE EASTERN GREAT LAKES REGION AND AN AREA
OF HIGH PRESSURE OVER THE CENTRAL PLAINS. THE STRONGEST WINDS WILL
GENERALLY OCCUR OVER THE HIGHER TERRAIN. THESE WINDS ARE EXPECTED
TO DIMINISH THIS EVENING AFTER SUNSET.


TNZ015>017-042-044-046-222330-
/O.EXA.KMRX.LW.Y.0002.070222T1700Z-070223T0100Z/
HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN-
NORTHWEST CARTER-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...GREENEVILLE...JOHNSON CITY...ELIZABETHTON
1025 AM EST THU FEB 22 2007

...LAKE WIND ADVISORY IN EFFECT UNTIL 8 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED THIS AFTERNOON.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

TNZ018-043-045-047-222330-
/O.CON.KMRX.WI.Y.0003.070222T1700Z-070223T0100Z/
JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN
1025 AM EST THU FEB 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED...ESPECIALLY ACROSS THE HIGHER TERRAIN.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

VAZ001-002-005-006-008-222330-
/O.CON.KMRX.LW.Y.0002.070222T1700Z-070223T0100Z/
LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...JONESVILLE...WISE...GATE CITY...
LEBANON...ABINGDON
1025 AM EST THU FEB 22 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING. 

WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED THIS AFTERNOON.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

DMG
000 
WWUS74 KMRX 222017
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
317 PM EST THU FEB 22 2007

...WINDY CONDITIONS EXPECTED ACROSS SOUTHWEST VIRGINIA AND NORTHEAST
TENNESSEE UNTIL SUNSET...

.A STRONG PRESSURE GRADIENT WILL CONTINUE THIS EVENING BETWEEN A
LOW PRESSURE SYSTEM IN THE EASTERN GREAT LAKES REGION AND AN AREA
OF HIGH PRESSURE OVER THE CENTRAL PLAINS. THE STRONGEST WINDS WILL
GENERALLY OCCUR OVER THE HIGHER TERRAIN...AND WILL QUICKLY DIMINISH
THIS EVENING AFTER SUNSET.


TNZ018-043-045-047-230100-
/O.CON.KMRX.WI.Y.0003.000000T0000Z-070223T0100Z/
JOHNSON-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
INCLUDING THE CITIES OF...MOUNTAIN CITY...CEDAR CREEK...ERWIN...
ROAN MOUNTAIN
317 PM EST THU FEB 22 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE
EXPECTED...ESPECIALLY ACROSS THE HIGHER TERRAIN.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

TNZ015>017-042-044-046-VAZ001-002-005-006-008-230100-
/O.CON.KMRX.LW.Y.0002.000000T0000Z-070223T0100Z/
HANCOCK-HAWKINS-SULLIVAN-NORTHWEST GREENE-WASHINGTON TN-
NORTHWEST CARTER-LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...SNEEDVILLE...ROGERSVILLE...KINGSPORT...
BRISTOL...GREENEVILLE...JOHNSON CITY...ELIZABETHTON...
JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
317 PM EST THU FEB 22 2007

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EST THIS
EVENING. 

WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED THIS AFTERNOON.

A LAKE WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO
BE 26 TO 30 MPH AT TIMES.  THIS WILL CAUSE A ROUGH CHOP ON AREA
LAKES.  BOATERS ON AREA LAKES SHOULD EXERCISE CAUTION IN THESE
CONDITIONS.

$$

DMG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 21, 9:43 PM EST, 5 hours 23 minutes earlier.

Area forecast discussion, Feb 21, 9:43 PM EST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
943 PM EST WED FEB 21 2007

.DISCUSSION...QUASI-STATIONARY FRONT LINGERING ALONG THE NORTHERN TN
BORDER AND INTO SOUTHWEST VA.  RADAR INDICATING ACTIVITY HAS ENDED
ACROSS THE CWA.  WILL UPDATE FORECAST TO REMOVE PRECIPITATION CHANCES
FOR TONIGHT.  CLOUDS HAVE CLEARED OVER MOST OF THE AREA.  MAY SEE A
FEW CLOUDS MOVING IN OUR NORTHERN ZONES LATER TONIGHT ALONG THE FRONT.
WILL KEEP THE PARTLY CLOUDY SKY IN THE NORTH AND MOSTLY CLEAR
ELSEWHERE.  MODELS ALSO INDICATING SOME SHALLOW MOISTURE...WILL ADD
PATCHY FOG FOR TONIGHT.  TEMPERATURES LOOK GOOD...NO CHANGES NEEDED.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

GH
Hazardous weather outlook, Feb 21, 4:55 AM EST, 22 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
455 AM EST WED FEB 21 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-220945-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
455 AM EST (355 AM CST) WED FEB 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWESTERN NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWESTERN VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND A FEW THUNDERSTORMS WILL MOVE ACROSS NORTHEAST
TENNESSEE AND PARTS OF SOUTHWESTERN VIRGINIA EARLY THIS MORNING.
WINDS MAY GUST TO BETWEEN 30 AND 40 MPH...AND SMALL HAIL FROM PEA
TO NEAR DIME SIZE...COULD OCCUR WITH THE STRONGEST THUNDERSTORMS.

LATER TODAY...SCATTERED SHOWERS WILL BE POSSIBLE AS A WEAK COLD
FRONT DRIFTS SOUTHWARD INTO THE REGION.  BY LATE AFTERNOON AND EARLY
EVENING ONLY ISOLATED SHOWERS CAN BE EXPECTED...MAINLY IN THE HIGHER
ELEVATIONS ALONG THE TENNESSEE AND NORTH CAROLINA STATE LINE.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

A STRONGER COLD FRONT WILL APPROACH FROM THE WEST SATURDAY NIGHT
INTO SUNDAY.  WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE
ANTICIPATED BY SUNDAY...WITH A FEW STRONG STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.  HOWEVER...SPOTTERS SHOULD
MONITOR WEATHER DEVELOPMENTS AND LATER FORECASTS FOR THIS WEEKEND.

TG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 3:06 AM ESTLake Wind AdvisoryMRXCarter, Greene, Hancock, Hawkins, Sullivan, Washington17 hr

Nearby

Wind Advisories in Tennessee, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.